MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; LAP SPONGE AND PITCHER IN MAJOR ORTHO PACK

MEDLINE INDUSTRIES INC.; LAP SPONGE AND PITCHER IN MAJOR ORTHO PACK
Catalog Number DYNJ52304B
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during the set-up of an unidentified procedure, foreign particulate was found on a lap sponge and inside of a pitcher.Reportedly, the unidentified procedure was cancelled and the patient was required to return to have it completed.After multiple good-faith attempts, the facility contact remains unable or unwilling to provide additional patient, product, or procedural information.The manufacturer received the reported particulate taped onto a sticky note.Neither the lap sponge nor the pitcher were returned to the manufacturer for evaluation.Without a physical sample the manufacturer could not confirm the particulate or its location within the reported pack.A root cause could not be determined.No serious injury, impact to the patient's stability and plan of care, or follow-up care was reported.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during the set-up of an unidentified procedure, foreign particulate was found on a lap sponge and inside of a pitcher.Reportedly, the unidentified procedure was cancelled and the patient was required to return to have it completed.

Common Device Name
LAP SPONGE AND PITCHER IN MAJOR ORTHO PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7734581
Report Number1423395-2018-00040
Device Sequence Number16789465
Product Code OJH
UDI-Device Identifier10889942830329
UDI-Public10889942830329
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNJ52304B
Device Lot Number18EB0584
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;